Side Effects of Too Much Niacin

Side effects of too much niacin are very specific and an overdose can be harmful to your health.

3 Worst Foods For Thyroid The One Thing You Should Be Eating For Your Thyroid Every Morning. medixselect.com
Niacin (B3) Explained
Vitaimin B3, Niacin (nicotinic acid), is one of the many B vitamins and is often used in the treatment of high blood fats known as lipids and high cholesterol. If you have a niacin deficiency, then your health practitioner will probably recommend a niacin supplement. Tests used to determine your deficiency will become your baseline for prescribing an appropriate dosage.

The Niacin Flush
One of the biggest and most uncomfortable side effects of taking niacin is what’s known as the niacin flush. Some people mistake the cause of this reaction as too much niacin; however, it doesn’t require a large dose to have this unpleasant side effect. You can take as little as 50 mg and experience niacin flushing. This is because the vitamin has a natural property that automatically dilates your blood vessels, which in turn creates a heat flush throughout your body.

Duration of Niacin Flush
You might remain uncomfortably hot for fifteen minutes or as much as thirty minutes. While this side effect is unpleasant, it’s a natural reaction to the vitamin and generally no cause for alarm.

Other Side Effects
During a niacin flush, your skin will turn splotchy red and very hot to the touch. In addition to suddenly being uncomfortably hot, you might also experience a rash-like reaction complete with severe itching.

No Flush Effect With Niacinamide
It might surprise you to discover that you can avoid this unpleasant niacin side effect by taking a different form known as niacinamide.

Niacinamide Versus Niacin
Niacinamide and niacin are both forms of vitamin B3. The main difference between the two vitamins is that niacinamide has an organic compound that has a nitrogen atom attached to it. This additional compound prevents the flushing effect so common with niacin. This fact is why most people opt for niacinamide over niacin.

Ask: Antique Roadshow An Appraiser Will Answer You Now! Questions Answered Every 9 Seconds. antiques.just answer.com
Social Editorial Calendar Map, Track ad Share Your Social Calendar. Free Sample Calendar. marketo.com
2015 Best Skin Tighteners Products To Tighten Loose, Sagging Face Skin, Without Plastic Surgery http://www.shopskin.care/FaceLifting
Side Effects of Too Much Niacin
It’s important to know that there is a risk of overdosing on niacin. The side effects are more severe than the flush effect and can lead to serious health concerns.

Self-Medicating Is Dangerous
There are several serious side effects that can harm you if you take too much niacin. That’s why it’s important you don’t arbitrarily begin taking niacin supplements. You need to have a health practitioner or doctor monitor and adjust your dosage as needed.

Gastrointestinal Side Effects
Too high a dosage of either niacin or niacinamide can have moderate to severe gastrointestinal side effects. These include:

Bloating
Diarrhea
Flatulence
Nausea
Vomiting
Vital Signs Can Be Affected
One of the most harmful and dangerous side effects can be a sudden drop in blood pressure. Though a drop in blood pressure is considered a rare side effect, if it does occur, it is often just as dangerous, if not more so than high blood pressure. This is why a medical professional should closely monitor any dosage of niacin or niacinamide. It’s also important to note than there have not been any documented cases of death caused by an overdose of niacin or niacinamide, however, long term side effects can damage vital organs.Other side effects may include:

Liver disorders (hepatoxicity) within as short a time-span as a few weeks (rare)
Blurred vision
Jaundice (gas)
Peptic ulcer
Dry or scaly skin
Symptoms of Niacin Overdose
There are some specific symptoms that will alert you very early of a possible overdose of niacin. If you suspect your symptoms are related to taking too much niacin, immediately stop taking the supplement and seek medical attention.

Abnormal pain
Nausea followed by vomiting and/or diarrhea
Rapid heartbeat
Severe itching
Shortness of breath
Skin flush accompanied by dizziness
Rare Cases of Niacin Toxicity
If you follow your medical professional’s recommendations for the correct dosage, you don’t need to worry about the side effects of too much niacin. Also, you shouldn’t need to worry about niacin toxicity since toxicity would require a conscious effort to mega overdose. This would only be possible if you consumed an outrageous amount of the vitamin, for example 200,000 mg. While vitamins aren’t drugs, as you can see, in some instances, they can still pose a health risk when taken without the guidance and supervision of a health practitioner.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s